advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From San Antonio, Texas, USA:

I was just today diagnosed with nesidioblastosis. I was told this condition is related to gastric bypass surgery I had in 2002. For the last two years, I've experienced passing out, sweats, shaking, confusion, etc. The spells would occur about once a week. I was finally diagnosed as being hypoglycemic and was told that this is easily treated with diet, six small meals a day. I have tried this for eight weeks and now I crash at least once a day, sometimes as many as three times a day. I usually feel a crash coming on when my sugar gets to about 38 mg/dl [2.1 mmol/L], but this isn't always the case. I've even had the paramedics called on me twice.

Today, on my own, I saw a digestive specialist thinking this could be related to gastric bypass surgery. He mentioned nesidioblastosis and said it is imperative I see an endocrinologist. Am I on the right track to getting the help I need? My family doctor doesn't know what to do. He just says my symptoms are "odd". I know I can't keep crashing without doing permanent and serious liver, brain and other damage. Please help! There isn't much out there yet about the correlation between gastric bypass and nesidioblastosis.

Answer:

Yes, this is a relatively new description of a clinical entity that is evident after gastric bypass surgery. I think you are on the right track by seeking consultation with an endocrinologist. I can see how the recurrent lows have been such a blow to your overall wellbeing. The goal of any treatment is directed at preventing the lows. Nesidioblastosis refers to a secondary stimulation of growth in the insulin-producing cells. You will need to discuss this in more depth with your endocrinologist, as well as learning strategies to avoid the lows.

JTL

DTQ-20051011202710
Original posting 13 Oct 2005
Posted to Nesidioblastosis

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.